MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TREK BONE LESION BIOPSY KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TREK BONE LESION BIOPSY KIT; BIOPSY INSTRUMENT
Catalog Number TKL1010
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Unintended Movement (3026); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to a bone lesion biopsy procedure, the needle allegedly wobbled.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one quick connect hub was received for evaluation.Upon visual evaluation, the device appeared to have black residue on the inner side of the quick connect hub.It was noted the proximal u-clips were not visible.Functional testing was not performed, due to the as received sample condition (uclips not visible and noted out of place, unable to connect to power driver).Therefore, the investigation is inconclusive for the reported unintended movement issue as the further functional testing was not performed (u-clips not visible and noted out of place, unable to connect to power driver).The investigation is confirmed for the identified premature separation issue as the device was received with u-clips out of position.And the investigation is confirmed for the identified device contamination with chemical or other material issue as the black residue was noted in the inner side of the connect hub.A definitive root cause for the identified premature separation issue was due to the u-clips not visible and noted out of place.Then, definitive root cause for the remaining reported unintended movement and identified device contamination with chemical or other material issues could not be determined based upon the provided information.It is unknown whether procedural issues contributed to the reported event.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 01/2024) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
TREK BONE LESION BIOPSY KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
CAREFUSION MANNFORD
400 foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18344482
Report Number2020394-2023-01282
Device Sequence Number6221906
Product Code KNW
UDI-Device Identifier00801741201424
UDI-Public(01)00801741201424
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K213896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTKL1010
Device Lot Number0001506745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown